Advances in Differential Equations

Some parabolic problems with unbounded coefficients of nonhomogeneous rates

Radjesvarane Alexandre, M. Assunta Pozio, and Alice Simon

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider a 3--dimensional Cauchy problem for a parabolic equation where the diffusion matrix has two eigenvalues which diverge with order larger than 2 and one eigenvalue which diverges with order less than 2, with respect to $|x|$, as $|x|\to \infty$. Order 2 of divergence is the critical value below which uniqueness and above which non--uniqueness results are known to hold in the set of bounded functions. Hence we are in an intermediate case. However we prove a uniqueness result, in which the presence of first order terms is crucial. Shauder type estimates of solutions are given too. The problem is of interest in the study of plasma physics.

Article information

Adv. Differential Equations, Volume 8, Number 4 (2003), 413-442.

First available in Project Euclid: 19 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35K15: Initial value problems for second-order parabolic equations
Secondary: 35B65: Smoothness and regularity of solutions 35K65: Degenerate parabolic equations 82B40: Kinetic theory of gases


Alexandre, Radjesvarane; Pozio, M. Assunta; Simon, Alice. Some parabolic problems with unbounded coefficients of nonhomogeneous rates. Adv. Differential Equations 8 (2003), no. 4, 413--442.

Export citation